Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 170, NWS North Platte, NE

June 25, 2009Holt County, Rock County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 25, 2009, 12:24 AM CDT for Holt County, Rock County, Nebraska. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2009, 12:24 AM CDT (05:24 UTC)
Expired
Jun 25, 2009, 1:18 AM CDT
In force
54 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

Counties Holt County, NE, Rock County, NE

The radar

The North Platte radar (KLNX), 158 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 12:30 AM CDTTSTM WND GST 6013 Wsw Atkinson, NETHUNDERSTORM WINDS GUSTED TO AT LEAST 60 MPH. THE WINDS BROKE TREE BRANCHES AND WERE ACCOMPANIED BY HAIL ESTIMATED TO BE BETWEEN PEA SIZE AND ONE HALF INCH IN DIAMETER.
Jun 25, 12:45 AM CDTHAIL 115 Sw Atkinson, NEHAIL UP TO THE SIZE OF QUARTERS WAS ACCOMPANIED BY STRONG THUNDERSTORM WINDS OF AN UNKNOWN MAGNITUDE. THE WINDS BROKE SOME BRANCHES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 11:53 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2009-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1379 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2009-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1379 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
2029 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 250524
SVRLBF
NEC089-149-250630-
/O.NEW.KLBF.SV.W.0170.090625T0524Z-090625T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1224 AM CDT THU JUN 25 2009

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF ONEILL...
  EAST CENTRAL ROCK COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 130 AM CDT

* AT 1222 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 7 MILES WEST OF MIDWAY TO ATKINSON TO
  NEWPORT...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF SPENCER
  TO 19 MILES WEST OF ONEILL TO 10 MILES EAST OF BASSETT...AND MOVING
  SOUTHEAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MIDWAY BY 1230 AM CDT...
  EMMET BY 1250 AM CDT...
  ONEILL BY 105 AM CDT...
  INMAN BY 130 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR NORTH CENTRAL NEBRASKA.

&&

LAT...LON 4244 9832 4229 9869 4233 9918 4263 9940
      4260 9900 4277 9874
TIME...MOT...LOC 0524Z 315DEG 20KT 4267 9877 4254 9899
          4258 9933

$$

SPRINGER
3 follow-up statements
000 
WWUS53 KLBF 250538
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1238 AM CDT THU JUN 25 2009

NEC089-149-250630-
/O.CON.KLBF.SV.W.0170.000000T0000Z-090625T0630Z/
ROCK NE-HOLT NE-
1238 AM CDT THU JUN 25 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR CENTRAL HOLT AND EAST CENTRAL ROCK COUNTIES...

AT 1237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING BASEBALL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ONEILL TO 6 MILES SOUTHEAST
OF HIGHWAY 11 MILE MARKER 140 TO 12 MILES WEST OF HIGHWAY 11 MILE
MARKER 140...OR ALONG A LINE EXTENDING FROM ONEILL TO 13 MILES
SOUTHWEST OF ONEILL TO 21 MILES SOUTHEAST OF BASSETT...MOVING
SOUTHEAST AT 15 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  INMAN BY 120 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR NORTH CENTRAL NEBRASKA.

&&

LAT...LON 4244 9832 4229 9869 4233 9918 4263 9940
      4260 9900 4277 9874
TIME...MOT...LOC 0538Z 321DEG 12KT 4248 9864 4235 9886
          4239 9920

$$

SPRINGER
000 
WWUS53 KLBF 250608
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
108 AM CDT THU JUN 25 2009

NEC089-149-250630-
/O.CON.KLBF.SV.W.0170.000000T0000Z-090625T0630Z/
ROCK NE-HOLT NE-
108 AM CDT THU JUN 25 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR CENTRAL HOLT AND EAST CENTRAL ROCK COUNTIES...

AT 107 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF
70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM INMAN
TO 13 MILES SOUTHEAST OF HIGHWAY 11 MILE MARKER 140 TO 10 MILES
SOUTHWEST OF HIGHWAY 11 MILE MARKER 140...OR ALONG A LINE EXTENDING
FROM 6 MILES SOUTHEAST OF ONEILL TO 14 MILES SOUTHWEST OF ONEILL TO
26 MILES SOUTHWEST OF ONEILL...MOVING SOUTHEAST AT 15 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  INMAN BY 120 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
EASTERN ROCK COUNTY AND WEST CENTRAL HOLT COUNTY. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR NORTH CENTRAL NEBRASKA.

&&

LAT...LON 4244 9832 4229 9869 4233 9918 4263 9940
      4260 9900 4277 9874
TIME...MOT...LOC 0607Z 321DEG 12KT 4241 9856 4228 9878
          4232 9912

$$

SPRINGER
000 
WWUS53 KLBF 250618
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
118 AM CDT THU JUN 25 2009

NEC089-149-250629-
/O.CAN.KLBF.SV.W.0170.000000T0000Z-090625T0630Z/
ROCK NE-HOLT NE-
118 AM CDT THU JUN 25 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HOLT AND EAST CENTRAL
ROCK COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR NORTH CENTRAL NEBRASKA.

LAT...LON 4244 9832 4229 9869 4233 9918 4263 9940
      4260 9900 4277 9874
TIME...MOT...LOC 0619Z 321DEG 12KT 4238 9853 4225 9875
          4229 9909

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:19 PM CDT, 9 hours 5 minutes earlier.

Area forecast discussion, Jun 24, 3:19 PM CDT, 9 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
319 PM CDT WED JUN 24 2009

.DISCUSSION...

SURFACE ANALYSYS AT 19Z SHOWED THE WARM FRONT AROSS CENTRAL SD
WITH A COLD FRONT EXTENDING BACK INTO SOUTHWEST SD. VISIBLE
SATELLITE IMAGERY SHOWS CU FORMING ALONG THESE BOUNDARIES. 18Z
SOUNDINGS FROM KLBF AND KUNR SHOW A CONVECTIVE TEMP OF 93/94
TODAY. WITH CONTINUED SOLAR HEATING OVER NEXT FEW HOURS AND GOOD
CONVERGENCE ACROSS THE NORTHWEST SECTIONS OF THE FORECAST AREA...SHOULD
BE ABLE TO GET THUNDERSTORM INITIATION BY 23Z. SBCIN CONTINUES TO
DIMINISH AS MUCAPE VALUES HAVE INCREASE TO AROUND 2000 J/KG.
EXPECT SOME SUPERCELLS TO DEVELOP AS SURFACE VORTICITY AND EHI
VALUES INCREASE. IF SUPERCELLS DEVELOP...STORM MOTION SHOULD BE TO
THE SOUTHEAST WHICH WOULD TAKE IT INTO BETTER MOISTURE. THE MAIN
WEATHER THREAT WITH THE STORMS IS STRONG WIND GUSTS...BUT AN
ISOLATED TORNADO IS NOT RULED OUT.

SOUTHEAST WINDS THURSDAY CONTINUE TO KEEP THE LOW LEVEL MOISTURE
OVER THE AREA. UPPER LEVEL RIDGE AXIS SHIFTS EASTWARD ALLOWING
SEVERAL SHORTWAVES TO PUSH INTO SOUTHWEST NEBRASKA THURSDAY
AFTERNOON. MLCAPE VALUES INCREASE TO >3000 J/KG OVER THE CENTRAL
SANDHILLS BY LATE AFTERNOON AND INCREASING IN COVERAGE THROUGH THE
EARLY EVENING. WILL LIKELY SEE ANOTHER ROUND OF SVR WX AS WARM AIR
ADVECTION INCREASES AND GFS/NAM ARE IN GOOD AGREEMENT BRINGING AN
AREA OF LOW PRESSURE AND SCATTERED SHOWERS AND THUNDERSTORMS OVER
THE AREA FRIDAY. THE GFS IS MUCH QUICKER MOVING THIS TROUGH
THROUGH AND BRINGING IN DRIER NORTHWEST FLOW THAN THE NAM. AS
WINDS SWITCH AROUND TO THE DRIER NORTH-NORTHWEST DOWNSLOPE
FLOW...THINK SHOWER ACTIVITY WILL DIMINISH QUICKLY.

UPPER LEVEL RIDGE AXIS AMPLIFIES OVER THE ROCKY MOUNTAINS WITH
NORTHWEST FLOW DOMINANT ACROSS THE NORTHERN PLAINS. GFS/ECMWF
DEVELOP A VERY INTENSE LOW PRESSURE OVER THE GREAT LAKES REGION
EARLY IN THE WEEK WITH THE LBF FORECAST AREA BETWEEN THE NORTHERN
AND SOUTHERN SYSTEMS. THEREFORE WILL KEEP THE FORECAST DRY UNTIL
TUE NIGHT AS GULF MOISTURE CREEPS BACK INTO THE HIGH PLAINS.

&&

.AVIATION...

STRONG TO SEVERE CONVECTION WILL BE POSSIBLE ACROSS PORTIONS OF
WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING. THE BEST CHANCES
LOOK TO BE EAST OF THE KVTN/KLBF TAF SITES WITH ISOLATED TO WIDELY
SCATTERED CHANCES KEEPING TSRA OUT OF THE PRIMARY CONDITIONS.
HOWEVER AIRCRAFT WILL NEED TO BE COGNIZANT OF ANY THUNDERSTORM IN
THE VCNTY OF TAF SITES AS HAIL AND VERY GUSTY WINDS WILL BE POSSIBLE
WITH THESE STORMS. HEAVY RAIN IS ALSO A THREAT WHICH WOULD MOST
LIKELY LOWER VSBY CRITERIA TO MVFR/IFR IN THE STRONGEST STORMS.
OUTSIDE OF CONVECTION VFR CONDITIONS LOOK TO PREVAIL.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

DDB/13
Hazardous weather outlook, Jun 24, 3:29 PM CDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
329 PM CDT WED JUN 24 2009

NEZ004>010-022>029-035>038-056>059-069>071-094-252030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
329 PM CDT WED JUN 24 2009 /229 PM MDT WED JUN 24 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NUMEROUS SURFACE BOUNDARIES LAYING ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA COULD AGAIN BE THE FOCUS FOR STRONG TO SEVERE
STORMS THIS EVENING. HOWEVER THE AREA MOST LIKELY FOR SEVERE
THUNDERSTORM DEVELOPMENT LOOKS TO BE NORTH OF A FRONTAL BOUNDARY
EXTENDING ACROSS NORTH CENTRAL NEBRASKA TO A LOW IN SOUTHWEST
SOUTH DAKOTA. THIS WOULD PUT THE GREATEST RISK FOR LARGE HAIL AND
DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO ALONG AND EAST OF
A VALENTINE THROUGH BROKEN BOW LINE WHERE SCATTERED THUNDERSTORMS
WILL BE POSSIBLE. OUTSIDE THIS AREA THUNDERSTORM DEVELOPMENT SHOULD BE
MORE ISOLATED IN NATURE.

HEAVY RAINFALL WILL BE A POSSIBILITY WITH ANY STORM THAT DEVELOPS
THIS EVENING AS WELL. AREAS THAT RECEIVED HEAVY RAINFALL ON
TUESDAY NIGHT MAY BE MORE SUSCEPTIBLE TO FLASH FLOODING...STAY
TUNED TO LOCAL STATEMENTS AND WARNINGS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MOISTURE AND WEAK DISTURBANCES ROTATING AROUND AN UPPER LEVEL
HIGH PRESSURE RIDGE LOCATED OVER THE TEXAS PANHANDLE MAY BRING
THE CHANCE FOR THUNDERSTORMS AGAIN THURSDAY AFTERNOON AND THURSDAY
NIGHT.

A COLD FRONT IS FORECAST TO APPROACH THE OUTLOOK AREA
FRIDAY..THEN SWEEP ACROSS OVERNIGHT. THIS WILL BRING AN INCREASED
CHANCE FOR THUNDERSTORMS FRIDAY AFTERNOON AND FRIDAY NIGHT...SOME
WHICH MAY BECOME SEVERE. LITTLE OR NO THUNDERSTORM ACTIVITY IS
EXPECTED SATURDAY AND SUNDAY. THEN...AN ACTIVE WEATHER PATTERN IS
EXPECTED TO RETURN MONDAY AND TUESDAY AS THE UPPER RIDGE CENTER
MIGRATES WEST INTO THE DESERT SOUTHWEST...AND NORTHWEST FLOW
ACROSS THE CENTRAL PLAINS WILL ENHANCE THE CHANCES FOR AFTERNOON
AND NIGHTTIME THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT
ACROSS WESTERN AND NORTH CENTRAL NEBRASKA.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

13

In the hours before

Local storm report, Jun 24, 11:25 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1125 PM CDT WED JUN 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     TSTM WND GST     MILLS                   42.94N 99.40W
06/24/2009  E60 MPH          KEYA PAHA          NE   PUBLIC

            WIND GUSTS ESTIMATED TO 60 MPH 12 MILES SOUTH OF
            MILLS...OR 12 MILES NORTH OF NEWPORT AT 1122 PM CDT.

&&

CARMEL
Local storm report, Jun 24, 11:52 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1152 PM CDT WED JUN 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND DMG     2 E NEWPORT             42.60N 99.29W
06/24/2009                   ROCK               NE   LAW ENFORCEMENT

            TRUCK BLOWN OFF HIGHWAY 20 ALONG HOLT AND ROCK COUNTY
            LINES REPORTED BY ROCK COUNTY SHERIFF DISPATCHER.

&&

CARMEL
Local storm report, Jun 24, 11:54 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1154 PM CDT WED JUN 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 PM     FUNNEL CLOUD     1 NW NEWPORT            42.61N 99.34W
06/24/2009                   ROCK               NE   LAW ENFORCEMENT

            ROCK COUNTY SPOTTERS REPORTED FUNNEL CLOUD JUST NORTH AND
            WEST OF NEWPORT ALONG HIGHWAY.

&&

CARMEL
Local storm report, Jun 25, 12:11 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1211 AM CDT THU JUN 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     FUNNEL CLOUD     12 N NEWPORT            42.77N 99.33W
06/25/2009                   ROCK               NE   LAW ENFORCEMENT

            ROCK COUNTY SHERIFF REPORTED FUNNEL CLOUD 12 MILES NORTH
            OF NEWPORT ALONG HIGHWAY 137.

&&

CARMEL
Local storm report, Jun 25, 12:15 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1215 AM CDT THU JUN 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 PM     TSTM WND DMG     NEWPORT                 42.60N 99.33W
06/24/2009                   ROCK               NE   LAW ENFORCEMENT

            POWER LINES BLOWN DOWN ON HIGHWAY 20 NEAR NEWPORT IN
            RURAL AREAS WITH WIDESPREAD POWER OUTAGES REPORTED.

&&

CARMEL
Local storm report, Jun 25, 12:16 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1216 AM CDT THU JUN 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     HAIL             STUART                  42.60N 99.14W
06/25/2009  M0.88 INCH       HOLT               NE   FIRE DEPT/RESCUE

            DIME TO NICKEL SIZE HAIL REPORTED BY FIRE DEPARTMENT
            SPOTTERS.

&&

CARMEL

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 10:24 PM CDTTornado WarningLBFBoyd, Keya Paha36 min
Jun 24, 10:57 PM CDTTornado WarningLBFKeya Paha, Rock33 min
Jun 24, 10:59 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt46 min
Jun 24, 11:30 PM CDTTornado WarningLBFKeya Paha, Rock30 min
Jun 24, 11:43 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt, Rock47 min
Jun 24, 11:54 PM CDTTornado WarningLBFHolt, Rock36 min
Jun 25, 12:42 AM CDTSevere Thunderstorm WarningLBFHolt, Rock63 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.